fbpx

MGUS, Covid, Flu Shots- Tingling?

Share Button

Hi David- I was recently diagnosed with monoclonal gammopathy of undetermined significance (MGUS). It was found by labs done because of pins and needles in my arms and legs after a Covid vaccine. 

Several years ago I had similar symptoms after flu vaccine. Have you heard of this? 

My Primary Care physician thinks it’s an incidental finding and not related?

What is your opinion?

I realize that you are not a physician but can offer advice only. David

________________________

Hi David-

Several different issues for you to consider. First and foremost, I want to say that it is to your PCP’s credit that he/she discovered your MGUS from routine labs. Pre-MM as well as full MM are both difficult to diagnose and therefore often go undetected until it is too late. 

Though and argument can be made for the “ignorance is bliss” approach, I am of the firm belief that identifying MGUS allows the patient to undergo evidence-based, non-toxic, non-conventional therapies shown to reduce the risk of a full MM diagnosis. 

Secondly, there are two possible reasons for numberless and tingling. A rare side effect, according to the research linked below, is numbness and tingling from a covid vaccine and/or a flu shot. 

Peripheral Neuropathy (PN) is a common symptom of MGUS. PN is associated with an increased immunoglobulin of IgM. 

My opinion is that your MGUS is making your nerves sensitive and your nerves are sensitive to vaccines and flu shots.

If your tingling passes then, yes, I see this issue as an incidental finding. Good to know, good to be aware of, but you should be able to focus on your MGUS (health, exercise, nutrition, supplementation, etc.) without worrying about nerve issues. 

Let men know if you have any questions.

David Emerson

MM Survivor

MM Cancer Coach

Director PeopleBeatingCancer

Cancer Coaching Testimonials- PeopleBeatingCancer

Sars-Cov-2 (Covid-19) Vaccine, Mrna-Lnp, Spike Protein (Moderna) (Intramuscular Route)

https://www.mayoclinic.org/drugs-supplements/sars-cov-2-covid-19-vaccine-mrna-lnp-spike-protein-moderna-intramuscular-route/before-using/drg-20505150?p=1

“…You may also have vision changes, numbness or tingling in your arms, hands, or feet, or jerky movements of the arms and legs. Your doctor may want you to be observed after you get the injection to prevent and manage fainting…”

________________________________

Monoclonal Gammopathy of Undetermined Significance (MGUS)

https://cancer.uams.edu/myeloma/myeloma-related-diseases/monoclonal-gammopathy-of-undetermined-significance-mgus/

“Signs and Symptoms

There are usually no obvious symptoms associated with MGUS. Occasionally, people with MGUS have numbness or tingling in their hands and feet (peripheral neuropathy), or problems with their balance. This may be due to nerve damage caused by the paraprotein in the blood.

Patients with MGUS should watch for any symptoms, such as bone pain and fatigue, as they might indicate progression to myeloma.”

Leave a Comment:

3 comments
Chris Stanley says 6 days ago

I have become deaf..What medication do you suppose are doing that.

Reply
Chris Stanley says 6 days ago

I have multiple Myeloma. I was diagnosed in March 2021. One of the things that has happened to me is that during my bone marrow transplant I became deaf. I have very little hearing left and it has saddened me
greatly. I am on a regular multiple myeloma protocol for chemotherapy etc. however they say I am in remission now even though there is a percentage still in my bones. I don’t really understand that but whatever. Is there medicines that you know of that causes deafness. If I knew what medicine it was I would see if I could get off of it. Or maybe it’s a combination of Several medicines? Any help you could give me would be appreciated thank you

Reply
    David Emerson says 6 days ago

    Hi Chris-

    I am sorry to learn of both your MM diagnosis as well as your deafness as side effect. While I know of, have read about this side effect happening with other chemotherapy regimens (platinum based drugs), I have not read about hearing loss as a common side effect of MM therapies.

    The study below is an example of the side effect that you mention. This issue, in my opinion anyway, is if Velcade (bortezomib) was one of the drugs you took and if you are taking velcade for your low dose maintenance therapy. Your hearing may improve if you discontinue Velcade.

    Was velcade one of the chemo drugs you taken since your diagnosis?

    David Emerson

    Severe irreversible bilateral hearing loss after bortezomib (VELCADE®) therapy in a multiple myeloma (MM) patient

    https://www.nature.com/articles/2403723

    Reply
Add Your Reply